| Model Number |
1570-11-120 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Codes |
Foreign Body Reaction (1868); Hematoma (1884); Hemorrhage/Blood Loss/Bleeding (1888); Hypersensitivity/Allergic reaction (1907); Pain (1994); Osteolysis (2377); Ambulation or Postural Difficulties (2544); Limb Fracture (4518); Metal Related Pathology (4530); Unspecified Tissue Injury (4559); Bone Notching (4890)
| Date of Event |
12/29/2022
Type of Reportable Event
Serious Injury
Event or Problem Description
Patient underwent revision due to greater trochanter and acetabulum fracture, presence of left artificial hip joint and other mechanical complication of internal left hip prosthesis, periprosthetic hip osteolysis likely related to complication of metal on metal metallosis and associated pseudotumor.Doi: on (b)(6) 2006.Dor: on (b)(6) 2022.Affected side : left hip.
Additional Manufacturer Narrative
Product complaint # (b)(4).Initial reporter occupation: lawyer.Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.Device history lot: the lot ak7ew1000 does not reflect a valid finished goods lot number.Therefore, a manufacturing records evaluation (mre) was not performed as no valid finished goods lot number was provided for this device.
Additional Manufacturer Narrative
Event or Problem Description
Medical records report, adverse local tissue reaction.
Additional Manufacturer Narrative
Product complaint (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information, which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained, that was not available for the initial report, a follow-up report will be filed as appropriate.
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Additional Manufacturer Narrative
Event or Problem Description
Medical records received: alleges that the pinnacle implant contained a design-defect wherein it was a metal-on-metal articulating surface implant which released toxic heavy metals into the tissue, system, and bloodstream resulting in tissue death, bone loss, and early failure of the implant.The patient then developed abnormally elevated metal levels and experienced severe and debilitating pain and hip fracture, resulting in inability to walk and became wheelchair bound.After revision, it was reported that the patient suffered hemorrhagic shock and blood loss anemia during post-operative recovery and also developed a post-operative hematoma at the site of the removed left hip device components.Doi: (b)(6) 2006.Dor: (b)(6) 2022.Affected site: left hip.
Additional Manufacturer Narrative
Product complaint # (b)(4).Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information that has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: added : b5, h6 health effect - clinical code.If information that was not available for the initial report is obtained, a follow-up report will be filed as appropriate.